# SDR 2005FA0000313

- Difficulty date: March 7, 2005
- Submitted: March 7, 2005
- Operation: General aviation
- Aircraft: N572ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496148
- Aircraft time: 1,626 hours
- Engine: Lyc O360*
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 90D382EL
- Part serial: A02030038
- Condition: Smoke
- Location: Cabin
- Part time: 401 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

NOTICED HEATER SMOKING FROM THE EXHAUST.  HAD PILOT TURN TEMP CONTROL TO LOW AND SHUT DOWN THE HEATER.  OPENED NOSE CONE AND NOTICED SMOKE AND STRONG BURNING SMELL. THE HEATER INLET AIR CONTROL CABLE HAD MELTED ALONG WITH A GROUND WIRE TERMINAL LOCATED ON THE TOP OF THE HEATER.  ALSO THE HEATER ITSELF HAD A BURNED/DISCOLORED AREA ON THE TOP SIDE.  THERMAL HEAT BREAKER WAS POPPED. FOUND THE HEATER CABIN BLOWER WAS INOPERATIVE, SO THERE WAS NO AIR CIRCULATION THRU THE HEATER OUTER CAN.  REPLACED HEATER ASSEMBLY.  THIS IS THE SECOND OCCURRENCE WITHIN THE LAST FOUR DAYS ON THE SAME TYPE OF AIRCRAFT .  HAVE CONTACTED THE MFG CONCERNING PROBLEM.
